Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 79, NWS Omaha, NE

March 30, 2006Washington County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Mar 30, 2006, 3:59 PM CST for Washington County, Nebraska. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2006, 3:59 PM CST (21:59 UTC)
Expired
Mar 30, 2006, 4:15 PM CST
In force
16 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Washington County, NE

The radar

The Omaha radar (KOAX), 26 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:15 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 1:38 PM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 30, 1:38 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
138 PM CST THU MAR 30 2006

.SHORT TERM...TONIGHT THROUGH SATURDAY.
IMMEDIATE CONCERNS WILL BE ONGOING CONVECTION.

CURRENTLY UNDER A MODERATE RISK WITH A TORNADO WATCH OUT FOR THE
SOUTHEAST PORTION OF THE FORECAST AREA.

LATEST SURFACE ANALYSIS HAS THE DOUBLE-BARRELED LOW PRESSURE
SYSTEM FM SD THRU NC KS. 50S TO LOWER 60S DEWPOINTS ARE STREAMING
NORTHWARD AND SHEAR/INSTABILITY PARAMETERS ARE BEING MAXIMIZED
OVER SOUTHEAST NEBRASKA. THIS AREA WILL BE THE FOCUS...SHIFTING
INTO SW IOWA AS THE SFC LOW LIFTS NORTHEAST INTO SOUTHERN
MINNESOTA OVERNIGHT. WILL CONTINUE TO MONITOR SHORT TERM SITUATION
FOR ADDITIONAL WATCHES AND WARNINGS INTO THIS EVENING WITH
NUMEROUS STORMS ON THE 88D. HEAVY RAIN ALSO A CONSIDERATION WITH THE
STORMS PUTTING DOWN GOOD RAINS. WRAPAROUND PRECIPITATION FOR THE
NORTHEAST PORTIONS OF THE FORECAST AREA OVERNIGHT AND FRIDAY
MORNING.

COOLER TEMPERATURES FOR FRIDAY WITH DECREASING WINDS AND SFC HIGH
PRES BUILDING IN. LOOK FOR GRADUAL CLEARING WITH THE SUBSIDENCE
AND DRYING. LOW PRESSURE DEVELOPS OVER SOUTHEAST COLORADO
SATURDAY. MAY SEE SOME ELEVATED SHOWERS OR SPRINKLES. CUT BACK ON
THE POPS A LITTLE.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY.
DISCUSSION WILL BE SHORT IN ANTICIPATION OF SHORT TERM CONVECTION
THIS AFTN. ONLY MINOR TWEAKS MADE...IN PARTICULAR HAVE PULLED POPS
MONDAY NIGHT AND TUESDAY. DYNAMICS NOT ALL THAT FAVORABLE AND
MOISTURE RETURN NOT QUITE ESTABLISHED YET. OTHERWISE...HAVE KEPT
THUNDER CHANCES GOING DAYS 6 & 7. FAMILIAR SCENARIO SETTING UP
WITH MREF DEVELOPING WRN CONUS SYSTEM EJECTING EASTWARD INTO THE
PLAINS BY THURSDAY AND EVENTUALLY INDUCING SURFACE LOW OVER HIGH
PLAINS...AND ASSOCIATED BOUNDARIES CROSSING THROUGH THE CWA.
BOTTOM LINE IS THAT PCPN & STRONG STORMS LOOK FAVORABLE DAYS 6 AND
7.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY/EASTLACK
Hazardous weather outlook, Mar 30, 10:29 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1029 AM CST THU MAR 30 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-310000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1029 AM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING
OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA.  ALL OF THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING
WINDS.  THUNDERSTORMS THAT ARE SOUTH OF INTERSTATE 80 WILL HAVE THE
HIGHEST POTENTIAL FOR ISOLATED TORNADOES...AND THESE STORMS ARE
MORE LIKELY DURING THE EARLY AND MID AFTERNOON HOURS.

THE STORMS WILL MOVE TO THE NORTHEAST AT 40 TO 50 MPH AND SHOULD
HAVE FAIRLY LOW CLOUD BASES.  SPOTTER GROUPS SHOULD BE PREPARED TO
ACT QUICKLY.

THE SEVERE WEATHER IS THE RESULT OF INTENSE LOW PRESSURE
TRACKING FROM SOUTH CENTRAL NEBRASKA INTO NORTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY FOR PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. INTENSE LOW PRESSURE WILL TRACK FROM
SOUTHEAST NEBRASKA INTO SOUTHERN IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS
EVENING. A CONFERENCE CALL WILL TAKE PLACE AT 11 AM CST.

NIETFELD

In the hours before

Local storm report, Mar 30, 3:08 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
308 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             5 S BRUNO               41.21N 96.96W
03/30/2006  E1.00 INCH       BUTLER             NE   EMERGENCY MNGR

&&

CZAPOTOC
Local storm report, Mar 30, 3:21 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
321 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     2 N HARBINE             40.22N 96.97W
03/30/2006                   JEFFERSON          NE   EMERGENCY MNGR

            CENTER PIVOT FLIPPED.

0255 PM     TSTM WND DMG     1 E WISNER              41.99N 96.89W
03/30/2006                   CUMING             NE   AIRPLANE PILOT

            SEMI BLOWN OFF ROADWAY.

0255 PM     TSTM WND DMG     1 N STANTON             41.96N 97.22W
03/30/2006                   STANTON            NE   EMERGENCY MNGR

            *** 1 INJ *** SEMI BLOWN OFF ROADWAY.

0255 PM     TSTM WND DMG     5 S WAYNE               42.16N 97.02W
03/30/2006                   WAYNE              NE   AIRPLANE PILOT

            SEMI BLOWN OFF ROADWAY.

&&

DEWALD
Local storm report, Mar 30, 3:25 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
325 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             SNYDER                  41.70N 96.79W
03/30/2006  E0.75 INCH       DODGE              NE   TRAINED SPOTTER

&&

CZAPOTOC
Local storm report, Mar 30, 3:27 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
327 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             6 S BEATRICE            40.18N 96.75W
03/30/2006  M1.75 INCH       GAGE               NE   TRAINED SPOTTER

            70 MPH WIND ALSO.

&&

DEWALD
Local storm report, Mar 30, 3:39 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
339 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             3 S LESHARA             41.29N 96.43W
03/30/2006  M0.75 INCH       SAUNDERS           NE   AMATEUR RADIO

&&

DEWALD
Local storm report, Mar 30, 3:40 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
340 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FUNNEL CLOUD     5 SW VALLEY             41.26N 96.41W
03/30/2006                   SAUNDERS           NE   NWS EMPLOYEE

            OBSERVED BY PERSONNEL AT THE NWS OFFICE.

&&

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:18 AM CSTSevere Thunderstorm WarningOAXLancaster, Saunders27 min
Mar 30, 6:56 AM CSTSevere Thunderstorm WarningOAXJefferson, Saline34 min
Mar 30, 7:01 AM CSTSevere Thunderstorm WarningOAXDouglas28 min
Mar 30, 8:16 AM CSTSevere Thunderstorm WarningOAXLancaster, Seward29 min
Mar 30, 8:51 AM CSTSevere Thunderstorm WarningOAXSaunders24 min
Mar 30, 10:29 AM CSTSevere Thunderstorm WarningOAXBoone46 min
Mar 30, 10:45 AM CSTSevere Thunderstorm WarningOAXDodge28 min
Mar 30, 11:12 AM CSTSevere Thunderstorm WarningOAXAntelope, Madison33 min
Mar 30, 11:23 AM CSTSevere Thunderstorm WarningOAXPierce52 min
Mar 30, 11:36 AM CSTSevere Thunderstorm WarningOAXKnox39 min
Mar 30, 11:40 AM CSTSevere Thunderstorm WarningOAXWayne37 min
Mar 30, 11:46 AM CSTSevere Thunderstorm WarningOAXMadison33 min
Mar 30, 11:54 AM CSTSevere Thunderstorm WarningOAXBoone51 min
Mar 30, 12:04 PM CSTSevere Thunderstorm WarningOAXGage, Jefferson26 min
Mar 30, 12:12 PM CSTSevere Thunderstorm WarningOAXCedar48 min
Mar 30, 12:14 PM CSTSevere Thunderstorm WarningOAXPierce46 min
Mar 30, 12:23 PM CSTSevere Thunderstorm WarningOAXLancaster, Saline37 min
Mar 30, 12:29 PM CSTSevere Thunderstorm WarningOAXAntelope46 min
Mar 30, 12:29 PM CSTSevere Thunderstorm WarningOAXGage, Jefferson31 min
Mar 30, 12:36 PM CSTSevere Thunderstorm WarningOAXDodge39 min
Mar 30, 12:44 PM CSTSevere Thunderstorm WarningOAXBoone46 min
Mar 30, 12:58 PM CSTSevere Thunderstorm WarningOAXGage, Lancaster47 min
Mar 30, 1:00 PM CSTSevere Thunderstorm WarningOAXCedar45 min
Mar 30, 1:06 PM CSTSevere Thunderstorm WarningOAXPierce39 min
Mar 30, 1:18 PM CSTSevere Thunderstorm WarningOAXJohnson, Pawnee29 min
Mar 30, 1:22 PM CSTSevere Thunderstorm WarningOAXMadison23 min
Mar 30, 1:30 PM CSTSevere Thunderstorm WarningOAXBoone45 min
Mar 30, 1:31 PM CSTSevere Thunderstorm WarningOAXSaunders44 min
Mar 30, 1:34 PM CSTSevere Thunderstorm WarningOAXPlatte41 min
Mar 30, 1:43 PM CSTSevere Thunderstorm WarningOAXLancaster16 min
Mar 30, 1:43 PM CSTTornado WarningOAXPierce47 min
Mar 30, 1:45 PM CSTSevere Thunderstorm WarningOAXCedar45 min
Mar 30, 1:47 PM CSTTornado WarningOAXPlatte43 min
Mar 30, 1:50 PM CSTSevere Thunderstorm WarningOAXCass, Otoe25 min
Mar 30, 1:52 PM CSTSevere Thunderstorm WarningOAXMadison38 min
Mar 30, 1:52 PM CSTSevere Thunderstorm WarningOAXDouglas, Washington23 min
Mar 30, 2:03 PM CSTTornado WarningOAXPlatte42 min
Mar 30, 2:11 PM CSTSevere Thunderstorm WarningOAXGage, Jefferson34 min
Mar 30, 2:14 PM CSTTornado WarningOAXPierce31 min
Mar 30, 2:22 PM CSTSevere Thunderstorm WarningOAXDouglas, Sarpy17 min
Mar 30, 2:31 PM CSTSevere Thunderstorm WarningOAXLancaster, Seward29 min
Mar 30, 2:32 PM CSTSevere Thunderstorm WarningOAXCedar, Wayne58 min
Mar 30, 2:33 PM CSTSevere Thunderstorm WarningOAXButler42 min
Mar 30, 2:38 PM CSTSevere Thunderstorm WarningOAXColfax41 min
Mar 30, 2:40 PM CSTSevere Thunderstorm WarningOAXStanton27 min
Mar 30, 2:44 PM CSTSevere Thunderstorm WarningOAXGage31 min
Mar 30, 2:46 PM CSTSevere Thunderstorm WarningOAXCuming51 min
Mar 30, 2:56 PM CSTSevere Thunderstorm WarningOAXJohnson34 min
Mar 30, 3:08 PM CSTSevere Thunderstorm WarningOAXLancaster25 min
Mar 30, 3:11 PM CSTTornado WarningOAXThurston34 min
Mar 30, 3:15 PM CSTSevere Thunderstorm WarningOAXDodge, Saunders33 min
Mar 30, 3:18 PM CSTSevere Thunderstorm WarningOAXPawnee27 min
Mar 30, 3:19 PM CSTSevere Thunderstorm WarningOAXCass, Otoe41 min
Mar 30, 3:22 PM CSTSevere Thunderstorm WarningOAXBurt38 min
Mar 30, 3:27 PM CSTSevere Thunderstorm WarningOAXWashington33 min
Mar 30, 3:30 PM CSTTornado WarningOAXDouglas, Saunders30 min
Mar 30, 3:46 PM CSTSevere Thunderstorm WarningOAXSarpy29 min
Mar 30, 3:52 PM CSTTornado WarningOAXDouglas, Sarpy23 min
Mar 30, 3:01 PM CSTSevere Thunderstorm WarningOAXHarrison18 min
Mar 30, 3:45 PM CSTSevere Thunderstorm WarningOAXHarrison, Monona60 min
Mar 30, 4:02 PM CSTSevere Thunderstorm WarningOAXFremont, Mills37 min
Mar 30, 4:05 PM CSTTornado WarningOAXPottawattamie25 min
Mar 30, 4:08 PM CSTTornado WarningOAXHarrison37 min
Mar 30, 4:23 PM CSTSevere Thunderstorm WarningOAXMonona37 min
Mar 30, 4:26 PM CSTSevere Thunderstorm WarningOAXMontgomery, Page49 min
Mar 30, 4:26 PM CSTSevere Thunderstorm WarningOAXPottawattamie31 min
Mar 30, 4:34 PM CSTTornado WarningOAXShelby20 min
Mar 30, 4:53 PM CSTTornado WarningOAXMontgomery17 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.